MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2781R-28ASP
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during sigmoidectomy, about 5 hours later, power output was distributed from the shaft about 1cm from the distal end, and the shaft got melted.The new device was opened, but the issue was duplicated within an hour.The new device was opened again and it worked fine.There was no patient injury.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7936414
Report Number1717344-2018-01302
Device Sequence Number13831536
Product Code GEI
UDI-Device Identifier20884524000708
UDI-Public20884524000708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model NumberE2781R-28ASP
Device Catalogue NumberE2781R-28ASP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1